In the past, I have had a rash like redness on my scrotum which was treated with elidel and it seems to have come worse than ever after two years. This time, it has lasted a month. I went to a doctor who first used an anti-fungal, then steroids (both topical and prednisone). Nothing worked, so I went to the derm. He put me on lidocane and protopic and said it is a nerve thing.
The lidocane makes it hurt worse than anything and the protopic is not helping. I am also on a prescription, I believe called gabapentrin. Right now I can barely walk and it seems to have spread to a spot or two on my penis. I am a healthy young man, married to a pregnant wife and I feel terrible that I am feeling too bad to treat her right. Any idea on a treatment???
The other day the doc gave me the nerve medication and did blood work, including HIV test.. I just had one a month ago for the Army though and am fine, plus have no risk factors.
I have had no other feelings.
The pain is interesting, though. It happens suddenly, like when they touch something and it pinpoints in one spot and then spreads out like you would imagine sound waves do so that the next 10 seconds to 20 seconds are pure hell.
I have had to miss work a few times for doctors appointments and such and I am a grad student and up for a huge promotion right now, so this is a quite terrible time.
Oh to answer, sorry:
1) I did get eczema on my neck and arm that went away on the prednisone.
2) Somewhat, and that is what the gaba is for I guess. I cannot find much through research. There is nothing about this on the web.
3) The only tests done were blood work.
One day down of not putting any prescriptions on it and not any improvement to speak of.
Join the club. I am one of around twenty other guys that developed the exact same symptoms. My problem started around seven months ago. The dermatologist said it was eczema but it doesn't respond to any medication. The scrotum gets so red it looks like it is brown. The area does not itch at all. But burns, it hurts so bad I find it difficult to walk. The only thing that seems to work is fungal spray. But the doc said it's not fungal. I never had any skin problems and I am 43 years old. I talked with guys that do have eczema in the groin and their symptoms are not the same. They all claim that cortisone clears it up in two days and it takes weeks if not months for it to show up again. When it comes back it always itches first. Then gets dry and scaly and turns red if they scratch it. My scrotum turns beet red in an hour and doesn't itch at all. The skin is normal looking except for the color. I was given oral steroids and all kinds of creams including elidel. nothing works.
Look up red scrotum syndrome
Fred64 has posted red scrotal syndrome. It is interesting to note that some cases of red scrotal syndrome respond to oral gabapentin.You may discuss this with your physician if he/she is also thinking along this line.
You may also want to have an assessment by a rheumatologist if your condition continues to persist.
No early onset arthritis, but I did hurt my back in Iraq.
I also ordered a refill of my elidel.. the protopic just burns.
It seems like the redness may be down 10%. The thing that makes me think it is not that syndrom (syndrome) is the spreading to the penis... is this also part of it?
The area around the head is not worse and forming a circle all the way around. I am also getting red mark on my right inner thigh. I tried to apply protopic and was in complete pain.
I can't have "relations" with my wife, who is pregnant and I am being way too moody around her because of this, I can't run and am getting less in shape by the day.. and I am an Army Reservist who has to take a pt test, and I have spent over 200 dollars on this while I am saving for a child...
I also got some elidel today.. it has worked okay in the past.. I put it on. The part on the penis near the head is like the skin eroded in small spots. Sucks. Went house searching today and did walks and it sucked... bad. No sex is getting to me and making me super aggressive I think as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.